# SDR CA090401004

- Difficulty date: March 30, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Beech 100BEECH
- Aircraft time: 14,970 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCD4N3A
- System (JASC): 3250 · Landing Gear Steering System
- Part: Barrel
- Part number: 50820042605
- Condition: Failed
- Location: Nlg Steering
- Part time: 15,433 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER LANDIING, THE PILOT WAS TAXING BACK TO BASE, WHEN HE TRIED TO TURN LEFT HE HEARD A BANG, AND WAS UNABLE TO TURN LEFT WITH NORMAL RUDDER PEDAL DEFLECTION. BRAKING AND DIFFERENTIAL ENGINE POWER WERE USED FOR STEERING TO THE LEFT.  INSP FOUND THE NOSE WHEEL STEERING BARREL ASSY PN 50-820042-605 HAD FAILED AT THE END OF THE HSG WHERE THE RETAINMENT CLIP HOLDS THE BUNGEE SPRING IN, THUS MAKING LT TURNS INEFFECTIVE.  A NEW BARREL ASSY WAS INSTALLED AND NOSE STEERING FUNCTIONED NORMALLY. POSSIBLE CAUSE, THE AFT WAS WASHED THE DAY BEFORE THE FLIGHT, WATER MAY HAVE GOTTEN INTO THE NOSE WHEEL UPPER HOUSING AND MAY HAVE FROZEN, CAUSING UNDUE STRESS ON THE NOSE WHEEL STEERING MECHANISMS CAUSING IT TO FAIL.
